advertisement
Question
Posted by: Pain | 2010/03/09

Weight and meds

Do you know of any people that gained weight on reacuttane. My weight has been stable for the last few years. I''m 20 kg overweight which is a lot. I know. During Dec before taking the meds I starting eating well and exercised and lost 4 kg in Dec. In Jan I started reaccutane and stopped training due to joint pain and eat my own pattern. I have gained a total of 9 kg since Jan. My body is swollen and nothing fits, my clothes that were super lose no are to small to wear. Can this be a side effect of the meds? I understand gaining the 4 back as I only lsot it in Dec but 9 kg? This is just not how my body works

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Pain
If you are not yet under the supervision of a Dermatologist, then please arrange to see one immediately. If you are being treated by a Dermatologist then please return to the doctor and discuss the joint pain and your sudden weight gain with him/her. In general Roaccutane does not cause weight gain and rather tends to be associated with weightloss. Ask the dr to test you for hormone imbalances (female hormones, thyroid and insulin). If you do suffer from polycystic ovarian syndrome (PCOS) and/or insulin resistance (IR) which can be the cause of your rapid weight gain, then it is essential for you to consult a clinical dietitian, because the correct diet is one of the most important factors in treatment. Visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area. The dietitian will take your IR, medications and other conditions such as overweight, into account when working out a diet for you, which will be based on low-fat foods with a low glycaemic index (GI). Click on 'Diet' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’. As you noticed, regular daily aerobic exercise for at least 30 min per day can also help with weightloss, so you need to ask the dr to help you with the joint pain so that you can get back to doing some form of exercise (swimming may be a good idea as it does not put strain on the joints). The exercise will also improve your insulin and glucose levels if you do suffer from IR.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Colleen | 2010/03/10

Mu Specialist has prescribed me Quinine, sinc taking the medication I have gained 4 kg in 3 months. Is this the result of the medication?

Reply to Colleen
Posted by: DietDoc | 2010/03/09

Dear Pain
If you are not yet under the supervision of a Dermatologist, then please arrange to see one immediately. If you are being treated by a Dermatologist then please return to the doctor and discuss the joint pain and your sudden weight gain with him/her. In general Roaccutane does not cause weight gain and rather tends to be associated with weightloss. Ask the dr to test you for hormone imbalances (female hormones, thyroid and insulin). If you do suffer from polycystic ovarian syndrome (PCOS) and/or insulin resistance (IR) which can be the cause of your rapid weight gain, then it is essential for you to consult a clinical dietitian, because the correct diet is one of the most important factors in treatment. Visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area. The dietitian will take your IR, medications and other conditions such as overweight, into account when working out a diet for you, which will be based on low-fat foods with a low glycaemic index (GI). Click on 'Diet' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’. As you noticed, regular daily aerobic exercise for at least 30 min per day can also help with weightloss, so you need to ask the dr to help you with the joint pain so that you can get back to doing some form of exercise (swimming may be a good idea as it does not put strain on the joints). The exercise will also improve your insulin and glucose levels if you do suffer from IR.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement